Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS Flagstaff, AZ

September 26, 2025Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Sep 26, 2025, 2:54 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2025, 2:54 PM MST (21:54 UTC)
Expired
Sep 26, 2025, 6:00 PM MST
In force
3 hr
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Yavapai County, AZ

The radar

The Phoenix radar (KIWA), 99 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

185 
WGUS55 KFGZ 262154
FFWFGZ
AZC025-270100-
/O.NEW.KFGZ.FF.W.0049.250926T2154Z-250927T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
254 PM MST Fri Sep 26 2025

The National Weather Service in Flagstaff has issued a

* Flash Flood Warning for...
  Yavapai County in west central Arizona...

* Until 600 PM MST.

* At 254 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly, with the majority of the runoff flowing through Humbug 
  Creek.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           normally dry washes, urban areas, highways, streets
           and underpasses.

* Some locations that will experience flash flooding include...
  Coles Bay, Goose Bay, Humbug Bay and Humbug.

This includes the following creeks, washes and rivers...
  French Creek, Cottonwood Creek, Boulder Creek, Humbug Creek and 
  Sand Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Flooding of washes and creeks will occur, some dirt roads will 
become muddy and impassable. Paved roads and underpasses could 
become flooded as well.

Low water crossings will become dangerous in heavy rain. Do not 
attempt to cross flooded roads. Find an alternate route.

&&

LAT...LON 3404 11236 3409 11234 3407 11227 3403 11227
      3396 11228 3392 11225 3391 11227 3396 11231
      3400 11231 3401 11233

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RR
1 follow-up statement
825 
WGUS75 KFGZ 270056
FFSFGZ

Flash Flood Statement
National Weather Service Flagstaff AZ
556 PM MST Fri Sep 26 2025

AZC025-270106-
/O.EXP.KFGZ.FF.W.0049.000000T0000Z-250927T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yavapai AZ-
556 PM MST Fri Sep 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR 
YAVAPAI COUNTY...

The heavy rain has ended over the Humbug Creek watershed in far 
southern Yavapai County. Elevated water levels are likely to 
continue for the next few hours, but the threat of significant flash 
flooding has diminished.

&&

LAT...LON 3404 11236 3409 11234 3407 11227 3403 11227
      3396 11228 3392 11225 3391 11227 3396 11231
      3400 11231 3401 11233

$$

JJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 1:33 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 26, 1:33 PM MST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
133 PM MST Fri Sep 26 2025

.SYNOPSIS...Scattered to numerous showers and thunderstorms will
continue over the region through Sunday. Some stronger storms may
contain large hail, damaging winds, and very heavy rainfall, which
could lead to flash flooding. Conditions dry out by early next week.

&&

.DISCUSSION...Active day started early with severe storms firing
over the Phoenix Metro area and moving up into southwestern
Yavapai County and Gila Counties. The best dynamics have shifted
south to this location as well as the lower deserts of central and
southern Arizona and a Severe Thunderstorm Watch has been issued
until 7pm for this area. Main risks continue to be strong winds,
large hail, and even a funnel cloud or an isolated weak tornado
may be possible. The cause of today's active pattern continues to
be the cutoff Low pressure system over California which is now
entering the Lower Colorado River Valley and plans to park over
Yuma the next couple days. As a result, expect another round of
showers and storms for Saturday throughout most of the area. A few
storms could still hit severe levels but not expecting as many
severe storms as we're seeing today.

During the day Sunday this cutoff Low finally begins to weaken
and open up into a wave and track off to the east. The area will
see one final round of showers and thunderstorms, but with cooler
temperatures being mixed down to the surface over the last couple
days, these storms aren't expected to be as strong as the previous
days. By Monday the westerlies take back over and judging by the
long range models, this likely signals the end of the Monsoon and
the beginning of Pacific Storm season. However for the first half
of the week, it looks dry with southwesterly flow aloft and
temperatures that have been 10 degrees below average over the
weekend begin to warm back toward early Fall averages as the week
progresses.

&&

.AVIATION...Friday 26/18Z through Saturday 27/18Z...VFR to MVFR
conditions today, scattered to numerous SHRA/TSRA through 06-10Z
Saturday. Winds SW-SE 10kts, gusts to 20kts. Strong, gusty and
erratic winds near SHRA/TSRA.

OUTLOOK...Saturday 27/18Z through Monday 29/18Z...VFR to MVFR
conditions expected. Scattered to numerous SHRA/TSRA during the
daytime, isolated SHRA/TSRA overnight periods. SHRA/TSRA begins to
diminish west to east Sunday evening. Winds SE-SW 10kts daytime,
light and variable overnight.

&&

.FIRE WEATHER...Saturday and Sunday...Scattered to numerous storms
continue on Saturday. A couple of the storms could reach severe
levels with downburst winds near 60 mph. On Sunday another round of
scattered showers and thunderstorms will occur but are not expected
to become severe, although gusty winds near storms are still a
possibility. Shower and thunderstorm chances begin to move off to
the east Sunday night. Expect temperatures close to 10 degrees below
late September averages throughout the weekend. Winds will be
southerly at 5 to 15 mph.

Monday through Wednesday...Things dry out with no precipitation
expected. Temperatures begin to recover back up to seasonal averages
as the week progresses. Winds S-SW at 5 to 15 mph each day.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...None.

&&

PUBLIC...Bernhart
AVIATION...Bernhart
FIRE WEATHER...Bernhart

For Northern Arizona weather information visit
weather.gov/flagstaff

In the hours before

Local storm report, Sep 26, 2:10 PM MST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
210 PM MST Fri Sep 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     Hail             6 SSE Cherry            34.51N 111.99W
09/26/2025  E1.00 Inch       Yavapai            AZ   Public

            1 Inch hail estimated. Report from Facebook
            post.

&&

RR

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 5:03 PM MSTSpecial Weather StatementFGZ27 min
Sep 25, 5:10 PM MSTAreal Flood AdvisoryFGZCoconino, Navajo3 hr
Sep 25, 5:40 PM MSTSevere Thunderstorm WarningFGZCoconino, Navajo35 min
Sep 25, 6:50 PM MSTSpecial Weather StatementFGZ25 min
Sep 25, 7:20 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai25 min
Sep 25, 7:41 PM MSTSpecial Weather StatementFGZ34 min
Sep 25, 7:46 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai29 min
Sep 25, 8:50 PM MSTSpecial Weather StatementFGZ25 min
Sep 26, 4:31 AM MSTSevere Thunderstorm WarningFGZYavapai29 min
Sep 26, 5:00 AM MSTSevere Thunderstorm WarningFGZYavapai30 min
Sep 26, 10:03 AM MSTSevere Thunderstorm WarningFGZYavapai42 min
Sep 26, 10:56 AM MSTSevere Thunderstorm WarningFGZYavapai34 min
Sep 26, 12:14 PM MSTFlash Flood Warning Considerable damage threatFGZYavapai3 hr
Sep 26, 3:46 PM MSTSpecial Weather StatementFGZYavapai29 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.